Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are changes in liver fibrosis related to changes in dermal scarring?
Aug 13, 2003

After around six months on tx, I suddenly experienced severe itching in the crook of both arms and noticed that the skin directly above my veins was both discoloured and irregular. These bumps appeared to be both in the veins underneath, as well as in the skin itself.

Normally, my veins are very difficult to see and it is a challenge for med staff to draw my blood or to start an IV. After this initial inflammation the problem spontaneously subsided, but then re-emerged a couple of weeks later and has snce remained. My doctor and the nurse who draws my blood had no explanation to offer.

Last week, I ended tx a bit prematurely after 45 injections. The hypertrophic scarring is now very evident in all the places I have ever had a needle inserted, including in a few places that have only been used once or twice. I've heard of other people commenting about changes in old scar tissue, but have been unable to find any articles explaining this.

Since IFN reportedly reverses fibrosis, I'm curious as to how this relates to what I am currently experiencing. My understanding is that hypertrophic scarring occurs from the deposition of collagen. Has anyone studied what actually happens to the liver and whether this surface scarring relates to it?

BTW, I am (was?) 1a and was undetectable at week 10 of tx. This condition is not due to weight loss during tx, since it occurred after I had already regained some of the pounds initially lost.

Response from Dr. Dieterich

You may have some scarring from ribavirin rash. This should gradually go away after several months. It has nothing to do with fibrosis in the liver. Your liver should be much better if not completely better by now! Good luck! DTD



Previous
positive hep c antigen on blood transfusion screening
Next
It may SEEM silly, but it's really NOT!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement